Tags

Type your tag names separated by a space and hit enter

Infant with status epilepticus secondary to systemic lidocaine toxicity from topical application.
BMJ Case Rep. 2020 Jan 12; 13(1)BC

Abstract

A previously healthy 11-month-old infant presented to the emergency department in status epilepticus. There was no clear trigger of her seizure activity which resolved with benzodiazepines and fosphenytoin. On further review, her parents disclosed that she had been prescribed topical 4% lidocaine cream for a groin rash and was ultimately diagnosed with lidocaine toxicity in the emergency department. She was monitored in the intensive care unit without cardiovascular abnormalities or recurrence of seizure activity. Emergency medicine providers must maintain a broader differential of status epileptics and be able to recognise and manage potential complications from systemic lidocaine toxicity.

Authors+Show Affiliations

Pediatrics, Cincinnati Children's Hospital Medical Center, Cincinnati, Ohio, USA.Emergency Medicine, Cincinnati Children's Hospital Medical Center, Cincinnati, Ohio, USA.Drug and Poison Information Center, Cincinnati Children's Hospital Medical Center, Cincinnati, Ohio, USA. Department of Pediatrics, University of Cincinnati College of Medicine, Cincinnati, Ohio, USA.Emergency Medicine, Cincinnati Children's Hospital Medical Center, Cincinnati, Ohio, USA timothy.dribin@cchmc.org. Department of Pediatrics, University of Cincinnati College of Medicine, Cincinnati, Ohio, USA.

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

31932460

Citation

Walters, Erica, et al. "Infant With Status Epilepticus Secondary to Systemic Lidocaine Toxicity From Topical Application." BMJ Case Reports, vol. 13, no. 1, 2020.
Walters E, Wurster Ovalle V, Yin S, et al. Infant with status epilepticus secondary to systemic lidocaine toxicity from topical application. BMJ Case Rep. 2020;13(1).
Walters, E., Wurster Ovalle, V., Yin, S., & Dribin, T. (2020). Infant with status epilepticus secondary to systemic lidocaine toxicity from topical application. BMJ Case Reports, 13(1). https://doi.org/10.1136/bcr-2019-233119
Walters E, et al. Infant With Status Epilepticus Secondary to Systemic Lidocaine Toxicity From Topical Application. BMJ Case Rep. 2020 Jan 12;13(1) PubMed PMID: 31932460.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Infant with status epilepticus secondary to systemic lidocaine toxicity from topical application. AU - Walters,Erica, AU - Wurster Ovalle,Victoria, AU - Yin,Shan, AU - Dribin,Timothy, Y1 - 2020/01/12/ PY - 2022/01/12/pmc-release PY - 2020/1/15/entrez PY - 2020/1/15/pubmed PY - 2020/9/8/medline KW - epilepsy and seizures KW - neurology (drugs and medicines) KW - paediatrics (drugs and medicines) KW - poisoning JF - BMJ case reports JO - BMJ Case Rep VL - 13 IS - 1 N2 - A previously healthy 11-month-old infant presented to the emergency department in status epilepticus. There was no clear trigger of her seizure activity which resolved with benzodiazepines and fosphenytoin. On further review, her parents disclosed that she had been prescribed topical 4% lidocaine cream for a groin rash and was ultimately diagnosed with lidocaine toxicity in the emergency department. She was monitored in the intensive care unit without cardiovascular abnormalities or recurrence of seizure activity. Emergency medicine providers must maintain a broader differential of status epileptics and be able to recognise and manage potential complications from systemic lidocaine toxicity. SN - 1757-790X UR - https://www.unboundmedicine.com/medline/citation/31932460/Infant_with_status_epilepticus_secondary_to_systemic_lidocaine_toxicity_from_topical_application_ L2 - https://casereports.bmj.com/cgi/pmidlookup?view=long&pmid=31932460 DB - PRIME DP - Unbound Medicine ER -